MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT-B
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the jet7 was fractured approximately 1.0 cm from the hub.Conclusions: evaluation of the returned jet7 revealed a fracture underneath the strain relief.If the jet7 is forcefully manipulated at extreme angles during use, damage such this may occur.During functional testing, the jet7 was flushed with air while submerged in the bleach solution, and bubbles were observed coming from the fractured location underneath the strain relief.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2020-02006, 3005168196-2020-02008.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system jet 7 reperfusion catheter (jet7) and a neuron max 6f 088 long sheath (neuron max).It was noted that the patient's anatomy was tortuous.During the procedure, the physician noticed the jet7 was leaking just beyond the hub while in use in the patient.Therefore, the jet7 was removed.Another jet7 was used to continue the procedure; however, the same issue occurred.It was also reported that while the neuron max was still inside the patient, the physician noticed that it was kinked; the neuron max was also removed.The procedure was completed using a penumbra system ace 68 reperfusion catheter (ace68) and another neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report.1.Section b.Box 5.Describe event or problem this report is associated with mfr report numbers: 1.3005168196-2020-02006 2.3005168196-2020-02008 h3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using penumbra system jet 7 reperfusion catheters (jet7)s and a neuron max 6f 088 long sheath (neuron max).It was noted that the patient''s anatomy was tortuous.During the procedure, the physician noticed the jet7 was leaking just beyond the hub on the back table.Therefore, the jet7 was not used in the procedure.Another jet7 was used to continue the procedure; however, the same issue occurred.It was also reported that while the neuron max was still inside the patient, the physician noticed that it was kinked; the neuron max was also removed.The procedure was completed using a penumbra system ace 68 reperfusion catheter (ace68) and another neuron max.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10847225
Report Number3005168196-2020-02007
Device Sequence Number16748920
Product Code NRY
UDI-Device Identifier00815948020962
UDI-Public00815948020962
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K190010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Model Number5MAXJET7KIT-B
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF95680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/18/2020
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005